MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM DRILL BIT W/DEPTH MARK STRYKER J-LATCH/110MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM DRILL BIT W/DEPTH MARK STRYKER J-LATCH/110MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Catalog Number 310.161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.It is unknown if the device is returning for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent an unknown orthopedic procedure.During the procedure, the 1.5mm drill bit broke.The fragment was completely removed.It is unknown if there was a back-up similar device for the surgeon to successfully complete the procedure.It is unknown if this malfunction resulted in surgical delay.Reportedly, there was no patient consequences.Concomitant device reported: drill (part# unknown, lot# unknown, quantity 1).This report is for one (1) 1.5mm drill bit w/depth mark stryker j-latch/110mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
There was no patient harm.
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DRILL BIT W/DEPTH MARK STRYKER J-LATCH/110MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7288932
Report Number2939274-2018-50720
Device Sequence Number16485877
Product Code HWE
UDI-Device Identifier10886982186089
UDI-Public(01)10886982186089(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.161
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1